Texas, 2012Drought in Texas, December 1 to 31, 2012
December 1 to 31, 2012 · NWS SJT · 16 events in 16 counties and zones
The drought continues to intensify mainly north of Interstate 20, while the drought continues to expand over portions of the Northern Edwards Plateau and the adjacent Northwest Hill Country.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The drought continues to intensify mainly north of Interstate 20, while the drought continues to expand over portions of the Northern Edwards Plateau and the adjacent Northwest Hill Country.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Nov 30, 11:09 PM CST, 51 minutes earlier.
Area forecast discussion, Nov 30, 11:09 PM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1109 PM CST FRI NOV 30 2012
.AVIATION...
/06Z UPDATE/
VFR CONDITIONS WILL CONTINUE MOST OF THE NIGHT WITH STRATUS ONCE
AGAIN SPREADING NORTH OVER MOST OF WEST CENTRAL TEXAS BEFORE
DAYBREAK. STRATUS WILL BE AT KJCT BY 08Z...KBBD AROUND 09Z AND
INTO THE REMAINING TERMINALS SOUTH OF KABI THROUGH 12Z. KABI
CEILINGS ARE EXPECTED TO REMAIN VFR. EXPECT MVFR TO IFR CEILINGS
AT ALL OTHER TERMINALS THROUGH MOST OF THE MORNING. IN
ADDITION...FOG MAY ONCE AGAIN DEVELOP...REDUCING VISIBILITIES INTO
THE IFR CATEGORY. BRIEF LIFR CATEGORY WILL ALSO BE POSSIBLE. VFR
CONDITIONS SHOULD RETURN TO ALL TAF SITES BY 18Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 77 56 79 57 77 / 0 0 0 0 0
SAN ANGELO 79 54 81 57 78 / 0 0 0 0 0
JUNCTION 79 55 80 57 77 / 0 0 0 0 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
15
Hazardous weather outlook, Nov 30, 2:41 PM CST, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
241 PM CST FRI NOV 30 2012
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-012045-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
241 PM CST FRI NOV 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Drought, Haskell
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Haskell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.178, -99.730 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed most of Haskell County in the extreme drought category, while the southwest corner of the county was placed into the exceptional drought category.
Drought, Fisher
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Fisher forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.743, -100.402 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed most of Fisher County in the extreme drought category, while the northeast corner of the county was in the exceptional drought category.
Drought, Jones
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Jones forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.740, -99.879 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed the north half of Jones County into the exceptional drought category, while the south half of the county was placed into the extreme drought category.
Drought, Shackelford
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Shackelford forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.736, -99.354 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed most of Shackelford County in the severe drought category, while the northwest corner of the county was placed into the extreme drought category.
Drought, Throckmorton
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Throckmorton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.178, -99.212 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed most of Throckmorton County into the extreme drought category.
Drought, Schleicher
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Schleicher forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.897, -100.539 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed most of Schleicher County into the extreme drought category.
Drought, Sutton
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Sutton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.498, -100.538 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed most of Sutton County into the extreme drought category.
Drought, Kimble
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Kimble forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.487, -99.749 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed most of Kimble County into the extreme drought category.
Drought, Nolan
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Nolan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.304, -100.406 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed most of Nolan County into the severe drought category.
Drought, Taylor
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Taylor forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.301, -99.890 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed most of Taylor County into the severe drought category.
Drought, Callahan
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Callahan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.298, -99.373 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed most of Callahan County into the severe drought category.
Drought, Coleman
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Coleman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.773, -99.454 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed most of Coleman County into the severe drought category.
Drought, Brown
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Brown forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.774, -99.000 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed most of Brown County into the severe drought category.
Drought, McCulloch
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- McCulloch forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.199, -99.347 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed most of McCulloch County into the severe drought category.
Drought, Mason
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Mason forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.718, -99.226 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed most of Mason County into the severe drought category.
Drought, San Saba
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- San Saba forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.155, -98.818 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed most of San Saba County into the severe drought category.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, December 1 to 31, 2012$415 million · 20 events
- Drought in Texas, December 1 to 31, 2012$50 million · 24 events
- Drought in Oklahoma, December 1 to 31, 2012$55 million · 3 events
- Flooding and High Wind in California, December 1 to 2, 20121 death · 60 kt wind · 8 events
- Winter Storm and Heavy Snow in Montana, December 1 to 2, 20121 death · 3 events
- Drought in Texas, December 1 to 31, 2012$98,000 · 41 events
- Drought in Oklahoma, December 1 to 31, 201248 events
- High Wind in Nevada, December 1 to 2, 2012$80,000 · 76 kt wind · 3 events
- Drought in New Mexico, December 1 to 31, 201239 events
- Drought in Nebraska, December 1 to 31, 201230 events
- Drought in Arkansas, December 1 to 31, 201228 events
- Drought in Missouri, December 1 to 31, 201227 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 426009, 426010, 426011, 426012, 426013, 426014, 426015, 426016, 426017, 426018, 426020, 426021, 426022, 426023, 426024, 426025.